8 doctors weighed in:

In context of cryofibrinogenemia, lupus-type ctd and adrenal insufficiency, what could cause increase in GI symptoms, nausea, and vomiting with adrenal crisis, when estrogen/progestin drugs are taken?

8 doctors weighed in
Dr. Vered Lewy-Weiss
Pediatrics - Endocrinology
5 doctors agree

In brief: Cortisol deficiency

With true adrenal insufficiency diagnosed by an endocrinologist, one would need to be taking cortisol replacement therapy.
Nausea, abdominal pain, vomiting and weight loss are classic symptoms of adrenal insufficiency which estrogen and Progesterone replacement don't address. Many with primary adrenal insufficiency also look like they have a deep tan.

In brief: Cortisol deficiency

With true adrenal insufficiency diagnosed by an endocrinologist, one would need to be taking cortisol replacement therapy.
Nausea, abdominal pain, vomiting and weight loss are classic symptoms of adrenal insufficiency which estrogen and Progesterone replacement don't address. Many with primary adrenal insufficiency also look like they have a deep tan.
Dr. Vered Lewy-Weiss
Dr. Vered Lewy-Weiss
Thank
1 comment
Dr. Vered Lewy-Weiss
In reference to your follow-up question: The reason estrogen/progesterone can cause nausea/vomiting isn't well-understood, but may relate to how these hormones might affect gut motility. Sometimes switching to a different estrogen/progesterone formulation may help. Using transdermal products may be useful. Please discuss with your doctor.
Dr. Warren Wolfe
Family Medicine
2 doctors agree

In brief: Need more info

Cryofibrinogenemia is a complex illness with many side effects.
You must discuss this in depth with your treating physician.

In brief: Need more info

Cryofibrinogenemia is a complex illness with many side effects.
You must discuss this in depth with your treating physician.
Dr. Warren Wolfe
Dr. Warren Wolfe
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
14 years in practice
404K people helped
Continue
111,000 doctors available
Read more answers from doctors